MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a left lower extremity angiogram, using an approach cto microwave wire guide, within two minutes of attempting to pass the cto, the tip of two approach cto microwire guides separated.The tip of the wires were still attached and able to be removed.The procedure was then completed using a competitor's wire.There was nothing left behind and no harm to the patient.This medwatch is for device lot #7638094, please see medwatch with mfr report# 1820334-2017-00556 for device lot #7611876.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.One approach cto microwire wire guide was returned to assist with the investigation.The wire is bent at 1.5 cm, 1.9 cm, 2.2 cm, and 2.6 cm from distal end.The coil is stretched at 3 mm from distal end and distal solder is present.The length of wire guide is 299.3 cm and diameter is.01360 inches.Both of these measurements are within specification.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: warnings - approach cto incorporates a stainless steel shaft with distal stainless steel and platinum coils and a hydrophilic floppy tip, used for general peripheral vascular interventions.The wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.The wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.Carefully insert the distal tip of the wire guide through the insertion tool.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.Upon removal from package, inspect the product to ensure no damage has occurred.Since this device is inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections prior to transport, it is plausible to suggest that the wire guide met with resistance during a procedurally related event, possibly inadvertent contact with the bevel of the needle during insertion and/or manipulation, or patient anatomy may have contributed as well.A definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6461749
Report Number1820334-2017-00553
Device Sequence Number563884
Product Code DXQ
UDI-Device Identifier00827002507913
UDI-Public(01)00827002507913(17)210805(10)7638094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-12G
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1